Alert archive / California / High Wind Watches in 2012
High Wind Watch 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Mar 4, 2012, 2:29 PM PST. It took effect at Mar 6, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 2:29 PM PST (22:29 UTC)
- In effect from
- Mar 6, 2012, 10:00 AM PST
- Expired
- Mar 5, 2012, 3:51 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS76 KLOX 042229 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 229 PM PST SUN MAR 4 2012 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED FOR THE MOUNTAINS AND DESERT TUESDAY AND TUESDAY NIGHT... .RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG AND GUSTY WINDS IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. CAZ053-054-059-050430- /O.NEW.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 229 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS...WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION. KEEP EYES OPEN FOR BROKEN BRANCHES OR OTHER DEBRIS ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TRM
2 follow-up statements
209 WWUS76 KLOX 050422 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 822 PM PST SUN MAR 4 2012 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED FOR THE MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT... .RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG WINDS ALOFT WILL BRING THE POTENTIAL FOR VERY STRONG AND GUSTY WINDS IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. CAZ053-054-059-051230- /O.CON.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 822 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH DAMAGING GUSTS UP TO 60 MPH POSSIBLE. * TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN REDUCTION IN VISIBILITIES DUE TO BLOWING DUST AND SAND IN THE ANTELOPE VALLEY. WINDS THIS STRONG WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. IF DRIVING...SLOW DOWN AND USE EXTRA CAUTION. KEEP EYES OPEN FOR BROKEN BRANCHES OR OTHER DEBRIS ON THE ROADWAYS. && $$
052 WWUS76 KLOX 051151 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 351 AM PST MON MAR 5 2012 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED FOR THE MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT... .RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG WINDS ALOFT WILL BRING VERY STRONG AND GUSTY WINDS TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. CAZ053-054-052000- /O.UPG.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/ /O.NEW.KLOX.HW.W.0006.120307T0000Z-120307T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 351 AM PST MON MAR 5 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH DAMAGING GUSTS OF 65 MPH. * TIMING...LATE TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN REDUCTION IN VISIBILITIES DUE TO BLOWING DUST AND SAND IN THE ANTELOPE VALLEY. WINDS THIS STRONG WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ059-052000- /O.UPG.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/ /O.NEW.KLOX.HW.W.0006.120307T0000Z-120307T1200Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 351 AM PST MON MAR 5 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH DAMAGING GUSTS OF 60 MPH. * TIMING...LATE TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN REDUCTION IN VISIBILITIES DUE TO BLOWING DUST AND SAND IN THE ANTELOPE VALLEY. WINDS THIS STRONG WILL HAVE THE POTENTIAL TO DOWN TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ASR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Mar 4, 10:02 AM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 4, 10:02 AM PST, 4 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1002 AM PST SUN MAR 4 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO PRODUCE ABOVE NORMAL TEMPERATURES TODAY. A NOTICEABLE COOLING TREND WILL DEVELOP ON MONDAY AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. STRONG GUSTY WINDS WILL LIKELY DEVELOP ON TUESDAY AS THE SYSTEM PASSES. HIGH PRESSURE WILL AGAIN BUILD OVER THE AREA STARTING ON WEDNESDAY...TRIGGERING A WARMING TREND. && .UPDATE... WEAK OFFSHORE PRESSURE GRADIENTS CONTINUE THIS MORNING. AS A RESULT STILL SOME DECENT OFFSHORE WINDS IN THOSE FAVORED LOCATIONS BUT JUST BELOW ADVISORY LEVELS. 12Z NAM SUGGESTS THESE WINDS ARE PEAKING NOW AND SHOULD WEAKEN THROUGH THE MID AFTERNOON. TEMPS RUNNING 5-10 DEGREES ABOVE YESTERDAY AT THIS TIME WHICH IS ON TRACK WITH OUR CURRENT FORECAST. I SEE NO PROBLEMS WITH OUR CURRENT FORECAST IN THE FIRST 24 HOURS SO NO CHANGES OR UPDATES THIS MORNING. && .PREV DISCUSSION... THE RIDGE BREAKS DOWN ON MONDAY AND HEIGHTS WILL FALL THROUGHOUT THE DAY. MORE IMPORTANTLY PRESSURE GRADIENTS WILL BE TRENDING STRONGLY ONSHORE. SKIES WILL BE CLEAR BUT THERE WILL BE MARKED COOLING. A COLD TROF WILL MOVE INTO THE AREA MONDAY NIGHT. THE WEAK LIFT OF THE TROF COMBINED WITH ACTUAL ONSHORE FLOW WILL CREATE A MARINE LAYER FOR MOST COASTAL SECTIONS (SBA SOUTH COAST MIGHT ESCAPE IT) AND THE COASTAL VALLEYS. TUESDAY WILL BE A COOL AND PARTLY CLOUDY DAY AS THE TROF SWINGS OVERHEAD AND HEIGTS BOTTOM OUT AT A JANUARY LIKE 546 DM. THESE LOW HEIGTS GOOD ONSHORE FLOW AND PARTLY CLOUDY SKIES WILL ALL COMBINE TO MAKE TUESDAY THE COLDEST DAY OF THE NEXT 7. MAX TEMPS WILL STRUGGLE TO EVEN MAKE IT TO 60 DEGREES. A BRIEF BURST OF NORTH WINDS SPILLS OVER THE AREA TUESDAY EVENING AND OVERNIGHT. THERE WILL LIKELY BE ADVISORY LEVEL GUSTS THROUGH THE I-5 CORRIDOR AND IN THE SANTA CLARITA VLY. A FEW MDLS SHOW THESE NORTH WINDS CREATING SOME UPSLOPE CLOUDS AND EVEN SOME SHOWERS OVER THE NORTH SLOPES. WILL NOT MENTION ANY RAIN IN THIS FORECAST BUT WILL KEEP AN EYE ON IT. .LONG TERM (WED-SAT)... ALL MEDIUM RANGE MDLS ARE IN GOOD AGREEMENT THAT A RIDGE WILL BUILD INTO THE AREA STARTING WEDNESDAY AND LASTING INTO THE WEEKEND. HIGH PRESSURE WILL SIMULTANEOUSLY BUILD INTO THE GREAT BASIN AND SET UP ANOTHER ROUND OF OFFSHORE WINDS. MAX TEMPS WILL WARM EACH DAY UNDER CLEAR SKIES. TEMPS WILL WARM ABOVE NORMAL BY THURSDAY AND THEN KEEP CLIMBING. && .AVIATION...04/1800Z. A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE SOUTHWEST OF THE AREA WILL SHIFT OVER THE AREA AS A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA CONTINUES TO SHIFT EAST. UPPER LEVEL MODERATE LIGHT TO MODERATE WEST SOUTHWEST WINDS WILL PREVAIL WHILE MID LEVEL LIGHT EAST WINDS BECOME LIGHT SOUTH SOUTHWEST AFTER 05/12Z. WEAK ONSHORE PRESSURE GRADIENT BETWEEN 04/20-05/03Z AND WEAK TO MODERATE AFTER 05/20Z OTHERWISE WEAK OFFSHORE GRADIENT. KLAX...CURRENT SKY/VSBY CONDITIONS VERY LIKELY. KBUR...CURRENT SKY/VSBY CONDITIONS VERY LIKELY. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...TRM SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 4, 8:45 AM PST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 AM PST SUN MAR 4 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-051400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 845 AM PST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM CURRENTLY IN THE GULF OF ALASKA WILL MARCH SOUTHEAST TOWARD THE PACIFIC NORTHWEST. HIGH PRESSURE BEHIND THIS SYSTEM WILL COMBINE TO GENERATE A STRONG PRESSURE GRADIENT ACROSS THE AREA. A GALE FORCE WIND OUTLOOK HAS BEEN ISSUED FOR TUESDAY MORNING THROUGH WEDNESDAY MORNING. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * TRM
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:23 PM PST | Gale Watch | LOX | 13 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.